MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE CR FEM RT SZ 4 CEM; ATTUNE IMPLANT : KNEE FEMORAL

DEPUY IRELAND - 9616671 ATTUNE CR FEM RT SZ 4 CEM; ATTUNE IMPLANT : KNEE FEMORAL
Model Number 1504-00-204
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Unspecified Musculoskeletal problem (4535); Unspecified Tissue Injury (4559); Swelling/ Edema (4577)
Date of Event 09/16/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Clinical adverse event received for patellar tendon rupture.Event is serious and is considered moderate.Event is possibly related to procedure.Event is not related to device.Date of implant: (b)(6) 2022.Date of event: (b)(6) 2022.(right knee).Treatment: open reduction internal fixation.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.Through follow up it is now understood there is no allegation associated against a product malfunction.Nothing indicative of a device nonconformance was found.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Medical records received.On 16 sep 2022, the patient received a right total knee arthroplasty to address pain, flexion contracture, and end-stage degenerative joint disease, with severe valgus deformity and lateral tibial bone loss.Attune fixed-bearing cemented implants were placed, including an all-poly tibial component, using depuy 1 bone cement.Patella was resurfaced.There were no complications reported.On (b)(6) 2022, the patient was seen in the clinical setting on day 10 post-op, presenting with a range of motion issues, including significant anterior knee pain, swelling, and inability to support weight on the operative side, feeling as if the knee will buckle.She cannot bear weight even when using her walker.Her knee physical examination demonstrated a large defect in her patella tendon area, with evidence of patella alta as well.She cannot actively extend her knee.Radiographs showed patella alta consistent with complete patellar tendon rupture, radiographically, implants all appeared to be stable, patient was placed in an irom brace to protect her knee, pending surgical repair of her patella tendon.On (b)(6) 2022, the patient's right knee was treated for acute distal patella tendon rupture (avulsion from tibia insertion point).Status post right total knee arthroplasty.The right knee patella tendon and medial knee capsule were reconstructed using achilles tendon allograft.No products were revised.No complications were reported.

Brand Name
ATTUNE CR FEM RT SZ 4 CEM
Common Device Name
ATTUNE IMPLANT : KNEE FEMORAL
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY RAYNHAM, A DIV. OF DEPUY ORTHO 1219655
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key15714359
Report Number1818910-2022-21855
Device Sequence Number17374270
Product Code NJL
UDI-Device Identifier10603295041191
UDI-Public10603295041191
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1504-00-204
Device Catalogue Number150400204
Device Lot NumberD21100484
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2022
Supplement Date Received by Manufacturer10/26/2022
11/30/2022
Initial Report FDA Received Date11/02/2022
Supplement Report FDA Received Date11/08/2022
11/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMK FIXATION PINS 1/8 DIA X 3; ATTUNE CR ALPOLY TIB SZ1 5MM; ATTUNE CR FEM RT SZ 4 CEM; ATTUNE MEDIAL DOME PAT 35MM; DEPUY CMW 1 40G; GII QUICKANCHOR PLUS; HP STRL THREADED PINS HEADED
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient SexFemale
Patient Weight60 KG
Patient EthnicityNon Hispanic
Patient RaceWhite